Wisconsin, 2007

Hail and Damaging Winds in Wisconsin, July 26, 2007

July 26, 2007 · NWS MPX · 10 events in 7 counties and zones

Warm frontal boundary induced severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Warm frontal boundary induced severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 26, 1:28 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 26, 1:28 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT THU JUL 26 2007

.DISCUSSION...
A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH
DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST
AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE
WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S
INVOF OF THE FRONT.  THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE
THE GREATEST THREAT IS HEAVY RAIN.  THE LATEST WATER VAPOR IMAGERY
DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO
ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO
2.00 INCHES OVER PORTION OF OUR FORECAST AREA.  WITH WEAK STEERING
WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS
EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET
TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER
PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS.  3
HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES.

IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS
IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE
NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE
NATION...RE-AMPLIFY INTO CNTRL CANADA.  NEXT SHORT WAVE FORECAST TO
MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN
PLAINS LATE WEDNESDAY.  POPS SEEM REASONABLE FOR NOW.

.AVIATION.../18Z TAF ISSUANCE/
OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND
RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST
CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH
CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E
ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY
LATE AFTERNOON AND EVENING HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Jul 26, 3:13 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 26, 2:28 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             10 N MILACA             45.90N 93.65W
07/26/2007  E1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

            HAILED UNTIL 300 PM.

&&

TDK
Local storm report, Jul 26, 3:16 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MAHTOMEDI               45.06N 92.96W
07/26/2007                   WASHINGTON         MN   PUBLIC

            TWO TREES DOWN

&&

TDK
Special weather statement, Jul 26, 3:22 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT THU JUL 26 2007

WIZ023-262215-
ST. CROIX-
422 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTY UNTIL 515 PM
CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF HUDSON...AND MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENWOOD CITY AND BALDWIN.

PEOPLE IN ST. CROIX COUNTY...INCLUDING THE CITY OF BALDWIN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
Local storm report, Jul 26, 3:31 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
07/26/2007                   HENNEPIN           MN   LAW ENFORCEMENT

            POWERLINES DOWN NEAR LAKE HARRIETT AND LAKE CALHOUN

0340 PM     TSTM WND DMG     ST PAUL                 44.95N 93.10W
07/26/2007                   RAMSEY             MN   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN ON THE EAST SIDE

&&

TDK
Local storm report, Jul 26, 3:36 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SOUTH ST PAUL           44.89N 93.04W
07/26/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

&&

TDK
Local storm report, Jul 26, 3:38 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
438 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     RUSH CITY               45.68N 92.97W
07/26/2007                   CHISAGO            MN   LAW ENFORCEMENT

            TREES DOWNED

&&

TDK

The radar

The Minneapolis radar (KMPX), 111 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, St. Croix

When
July 26, 3:50 PM CST
Where
St. Croix County, 5 mi S of Glenwood City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.998, -92.170

Several trees and large branches down.

Hail, Pierce

When
July 26, 3:58 PM CST
Where
Pierce County, 3 mi SW of Ellsworth
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.699, -92.513

Thunderstorm Wind, Barron

When
July 26, 4:15 PM CST
Where
Barron County, Barron
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.400, -91.850

Tree down.

Thunderstorm Wind, Dunn

When
July 26, 4:15 PM CST
Where
Dunn County, 7 mi NNE of Menomonie to Menomonie
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.974, -91.865

Numerous trees down from Menomonie to Tainter Lake.

Thunderstorm Wind, Chippewa

When
July 26, 4:35 PM CST
Where
Chippewa County, 8 mi WSW of Chippewa Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.886, -91.531

Few trees felled.

Thunderstorm Wind, Eau Claire

When
July 26, 4:46 PM CST
Where
Eau Claire County, Eau Claire
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.820, -91.480

Tree toppled.

Hail, Eau Claire

When
July 26, 4:48 PM CST
Where
Eau Claire County, Eau Claire
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.820, -91.480

Hail fell on west side of city.

Thunderstorm Wind, Chippewa

When
July 26, 4:50 PM CST
Where
Chippewa County, 6 mi NE of New Auburn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.261, -91.463

Several trees felled.

Thunderstorm Wind, Rusk

When
July 26, 4:50 PM CST
Where
Rusk County, Weyerhaeuser
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.430, -91.420

Tree down.

Thunderstorm Wind, Chippewa

When
July 26, 5:00 PM CST
Where
Chippewa County, 5 mi E of Chippewa Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.930, -91.278

Scattered trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52883, 52884, 52886, 52887, 52888, 52889, 52885, 52891, 52892, 52893.